Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2017, 7:45 PM CDT for 4 counties in Texas. It was in force for 60 min. 29 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2017, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 8, 2017, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 12 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:56 PM CDT | TSTM WND GST 64 | 14 N Amarillo, TX | |
| Jun 8, 8:19 PM CDT | TSTM WND GST 59 | 6 Ene Amarillo, TX | |
| Jun 8, 8:31 PM CDT | HAIL 1 | 8 N Amarillo, TX | GIVENS AVE. AND HWY 87 |
| Jun 8, 8:32 PM CDT | HAIL 1 | 5 N Amarillo, TX | |
| Jun 8, 8:35 PM CDT | HAIL 1.75 | 1 Ne Amarillo, TX | 9TH AND ROSS |
| Jun 8, 8:35 PM CDT | HAIL 1.75 | Amarillo, TX | 9TH AND ROSS |
| Jun 8, 8:35 PM CDT | HAIL 2 | 7 N Amarillo, TX | |
| Jun 8, 8:37 PM CDT | HAIL 1 | 2 Nne Amarillo, TX | MARTIN ROAD LAKE |
| Jun 8, 8:37 PM CDT | HAIL 1.75 | 4 Nne Amarillo, TX | 24TH AND GRAND ST |
| Jun 8, 8:37 PM CDT | HAIL 1.75 | Amarillo, TX | 24TH AND GRAND ST |
| Jun 8, 8:40 PM CDT | TSTM WND GST 70 | 3 Sse Amarillo, TX | A BRIEF MICROBURST OCCURRED ON THE SOUTH SIDE OF AMARILLO. |
| Jun 8, 8:40 PM CDT | HAIL 1.25 | 1 W Amarillo, TX | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. |
| Jun 8, 8:40 PM CDT | HAIL 1.5 | 1 W Amarillo, TX | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. |
| Jun 8, 8:41 PM CDT | HAIL 1.5 | 2 Sw Amarillo, TX | WASHINGTON AND I27 |
| Jun 8, 8:41 PM CDT | HAIL 1.5 | Amarillo, TX | WASHINGTON AND I27 |
| Jun 8, 8:43 PM CDT | TSTM WND GST 60 | 4 Ssw Amarillo, TX | |
| Jun 8, 8:43 PM CDT | HAIL 1 | 4 Ssw Amarillo, TX | |
| Jun 8, 8:46 PM CDT | HAIL 1.75 | 3 Ssw Amarillo, TX | 58TH AND WASHINGTON |
| Jun 8, 8:46 PM CDT | HAIL 1.75 | Amarillo, TX | 58TH AND WASHINGTON |
| Jun 8, 8:47 PM CDT | TSTM WND DMG | 4 N Timbercreek Canyon, TX | A MICROBURST ASSOCIATED WITH A SEVERE THUNDERSTORM CAUSED DAMAGE TO A NUMBER OF TREES...POWER POLES...INDUSTRIAL BUILDINGS...AND RESIDENTIAL HOMES IN PORTIONS OF NORTHERN RANDALL COUNTY. THE WORST DAMAGE WAS OBSERVED NEAR SOUTH GEORGIA STREET AND WEST MCAFEE R |
| Jun 8, 8:47 PM CDT | HAIL 2.5 | Amarillo, TX | |
| Jun 8, 8:48 PM CDT | TSTM WND GST 75 | 2 Nnw Lake Tanglewood, TX | LATE REPORT. TIME ESTIMATED BY RADAR. |
| Jun 8, 8:48 PM CDT | HAIL 1 | 5 S Amarillo, TX | |
| Jun 8, 8:49 PM CDT | HAIL 1.25 | Amarillo, TX | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. |
| Jun 8, 8:49 PM CDT | HAIL 1.25 | Amarillo, TX | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. |
| Jun 8, 8:50 PM CDT | TSTM WND DMG | 3 N Timbercreek Canyon, TX | TWO POWER POLES SNAPPED AT THE INTERSECTION OF TRUMAN ROAD AND FM 1151. |
| Jun 8, 8:50 PM CDT | TSTM WND GST 67 | 4 Nnw Lake Tanglewood, TX | |
| Jun 8, 8:50 PM CDT | HAIL 1 | 3 N Timbercreek Canyon, TX | HAIL UP TO THE SIAZE OF QUARTERS COVERING THE GROUND 5 TO 6 INCHES DEEP. |
| Jun 8, 8:55 PM CDT | TSTM WND GST 70 | 4 Nnw Lake Tanglewood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
778
WUUS54 KAMA 090045
SVRAMA
TXC011-065-375-381-090145-
/O.NEW.KAMA.SV.W.0129.170609T0045Z-170609T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
745 PM CDT THU JUN 8 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Randall County in the Panhandle of Texas...
Northwestern Armstrong County in the Panhandle of Texas...
Southwestern Carson County in the Panhandle of Texas...
Eastern Potter County in the Panhandle of Texas...
* Until 845 PM CDT
* At 745 PM CDT, a severe thunderstorm was located 14 miles southwest
of Lake Meredith, or 18 miles north of Amarillo, moving south at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Washburn,
Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3554 10187 3557 10162 3502 10143 3502 10199
TIME...MOT...LOC 0045Z 357DEG 24KT 3547 10178
HAIL...1.50IN
WIND...60MPH
$$
Beat2 follow-up statements
453
WWUS54 KAMA 090108
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
808 PM CDT THU JUN 8 2017
TXC011-065-375-381-090145-
/O.CON.KAMA.SV.W.0129.000000T0000Z-170609T0145Z/
Randall TX-Armstrong TX-Carson TX-Potter TX-
808 PM CDT THU JUN 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN RANDALL...NORTHWESTERN ARMSTRONG...SOUTHWESTERN
CARSON AND SOUTHEASTERN POTTER COUNTIES...
At 807 PM CDT, a severe thunderstorm was located 9 miles north of
Amarillo, moving south at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated. A 64 mph wind gust was reported 14 miles
north of Amarillo.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Washburn,
Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3546 10187 3550 10160 3502 10143 3502 10199
TIME...MOT...LOC 0107Z 357DEG 24KT 3534 10177
HAIL...1.50IN
WIND...60MPH
$$
Beat298
WWUS54 KAMA 090135
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
835 PM CDT THU JUN 8 2017
TXC011-065-375-381-090145-
/O.CON.KAMA.SV.W.0129.000000T0000Z-170609T0145Z/
Randall TX-Armstrong TX-Carson TX-Potter TX-
835 PM CDT THU JUN 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN RANDALL...NORTHWESTERN ARMSTRONG...SOUTHWESTERN
CARSON AND SOUTHEASTERN POTTER COUNTIES...
At 835 PM CDT, a severe thunderstorm was located 4 miles southeast of
Amarillo, moving south at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Washburn,
Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3533 10189 3541 10158 3502 10143 3502 10199
TIME...MOT...LOC 0135Z 357DEG 24KT 3515 10176
HAIL...2.00IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:39 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 8, 6:39 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 639 PM CDT Thu Jun 8 2017 .AVIATION... For the 00Z TAFs, isolated to perhaps scattered thunderstorms are expected this evening across parts of the OK and TX Panhandles. Storm movement will generally be to the southeast. Have omitted mention of tstms at all TAF sites due to low confidence in any one site being impacted and expected mainly sparse coverage. Thunderstorm potential is forecast to diminish late tonight. Some cumulus clouds should redevelop Friday afternoon. However, thunderstorm formation is not anticipated at this time at any of the terminal sites. Andrade && .PREV DISCUSSION... /Issued 424 PM CDT Thu Jun 8 2017/ DISCUSSION... Potential exists for severe thunderstorms this evening. Moderately unstable airmass remains in place, and shear will be increasing as mid-level jet streak arrives from the northwest and low-level jet develops, setting up across eastern sections. A few thunderstorms may continue past midnight in eastern sections. Dry weather will prevail beginning Saturday, as mid-level ridge sets up over West Texas. Dry southwest flow aloft resumes Sunday, with Gulf remaining closed through at least Monday. Models and ensembles in good agreement through Tuesday, featuring dry air overhead and lee trof helping to support higher than normal 850 mb temperatures. This leads us to maintain forecast of maximum temperatures above those offered by blend through Tuesday, with potential for Heat Advisory criteria being reached in Palo Duro Canyon. Model divergence increases Tuesday and beyond, although there is good support for a brief cold frontal intrusion Tuesday night into Wednesday. Have accepted blend's idea of precipitation resuming Tuesday across eastern sections, but have limited pops to only slight chance. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 8, 3:44 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 344 PM CDT Thu Jun 8 2017 OKZ001>003-TXZ001>020-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 344 PM CDT Thu Jun 8 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected across the Oklahoma and Texas Panhandles. A few storms may become strong to severe with hail up to two inches in diameter and strong winds up to 70 MPH being the primary hazards. Also, an isolated tornado cannot be ruled out, mainly across the eastern half of the Panhandles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Well above average daily high temperatures are expected Friday through Tuesday. High temperatures may approach Heat Advisory criteria for the Palo Duro Canyon State Park. Thunderstorms will be possible again next week Tuesday and Wednesday, mainly across the eastern half of the Panhandles. Right now no severe weather is anticipated for these storms, but we will continue to monitor the forecast and make adjustments as needed. .SPOTTER INFORMATION STATEMENT... Spotters and emergency officials should be ready for limited activation through this evening. Cockrell
In the hours before
Local storm report, Jun 8, 7:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 8 E FOUR WAY 35.69N 101.82W
06/08/2017 E2.75 INCH MOORE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700630
EALocal storm report, Jun 8, 7:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 9 SE DUMAS 35.78N 101.86W
06/08/2017 M1.50 INCH MOORE TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1700631
EALocal storm report, Jun 8, 7:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 4 SE GRUVER 36.22N 101.36W
06/08/2017 E1.50 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA1700632
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 59 min |
| Jun 8, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 57 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 67 min |
| Jun 8, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 56 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.